Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Dec 5, 2017, 3:10 PM EST for Paulding County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2017, 3:10 PM EST (20:10 UTC)
- Expired
- Dec 5, 2017, 3:45 PM EST
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Paulding County, GA
The radar
The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364
WWUS82 KFFC 052010
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
310 PM EST TUE DEC 5 2017
GAZ030>032-052045-
Polk GA-Cobb GA-Paulding GA-
310 PM EST TUE DEC 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...WESTERN COBB AND
PAULDING COUNTIES UNTIL 345 PM EST...
At 309 PM EST...a strong thunderstorm was over Rockmart, or 11 miles
northwest of Dallas...moving east at 35 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Dallas, Kennesaw, Acworth, Powder Springs, Austell,
Rockmart, Hiram, Aragon, Braswell, Yorkville, Burnt Hickory Ridge,
Lost Mountain Park, Kennesaw State University, Van Wert, Cross Roads,
Due West and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3410 8507 3410 8505 3408 8505 3408 8472
3407 8457 3381 8463 3394 8511
TIME...MOT...LOC 2009Z 281DEG 30KT 3402 8501
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 5, 2:58 PM EST, 12 minutes earlier.
Area forecast discussion, Dec 5, 2:58 PM EST, 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 258 PM EST Tue Dec 5 2017 .SHORT TERM /Tonight through Wednesday Night/... Cold front and associated band of shallow convection is a bit slow advancing across north Georgia this afternoon. We are finally seeing some deeper convection along the leading edge in west-central Alabama where the better instability has developed. I do not believe we will such destabilization across our forecast area, but there is sufficient potential to retain the slight chance of thunder across our area into the evening. Front stalls across southern Georgia tomorrow but models show weak short wave train in the mid/upper flow generates a weak surface wave that travels along the front spreading moisture and precipitation chances back north by tomorrow afternoon into the overnight. Still some variance between the medium models concerning how aggressive this will be. With the possibility (albeit low)of some lingering light precipitation tomorrow night across the far north will need to be watched for the potential of some snow mixing in. Right now it appears as if POPs are shrinking quickly as the temperatures sink into the range where this would be an issue. Would not expect any significant accumulations, however the higher elevations of the north Georgia mountains may see a little. 20 .LONG TERM /Thursday through Tuesday/... Continuing with a slight chance or chance of light snow or a light rain/snow mix for portions of n and central GA Thursday night into Saturday. At this time, No significant snow accumulations are expected. Otherwise, only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Extended forecast continues to be somewhat challenging as enhanced swath of moisture remains draped across the region, and chilly air filters in to the state from the northwest. Additionally, amplified trough will remain positioned over the eastern U.S., with several upper level waves embedded within the flow aloft. The model run-to-run consistency in addition to the individual model solutions continues to vary on the timing, moisture and intensity of these waves and the impact to north and central Georgia. For now, have continued slight chance pops for early Friday morning, Friday night/Saturday morning, and Saturday night/Sunday morning, and have indicated light snow or 'rain or snow' in the wx grids. QPF continues to be rather limited, and have not included any accumulations at this time. The model 850 mb temperatures continue to be -6 to -8C Saturday and closer to -12C Sunday morning. These temperatures, combined with sub-freezing overnight temperatures, will support all snow for any precip that does develop. 31 && .AVIATION... 18Z Update... Generally a mix of VFR/MVFR conditions currently across the forecast area will continue through the forecast period. Local to scattered areas of IFR or lower conditions are possible, mainly associated with a line of showers that will sink southeast across the forecast area through the period. Southwest winds 7-12kt w/ gusts 17-22kt are expected through the afternoon into the evening, becoming west and then northwest overnight. //ATL Confidence...18Z Update... Medium on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 47 52 40 50 / 90 20 40 20 Atlanta 43 48 38 49 / 90 20 40 20 Blairsville 35 45 29 45 / 90 10 20 10 Cartersville 39 47 35 49 / 90 10 20 10 Columbus 47 52 40 48 / 90 40 60 40 Gainesville 44 50 37 49 / 90 20 30 20 Macon 50 53 40 49 / 80 50 60 50 Rome 37 47 34 48 / 70 10 20 10 Peachtree City 40 49 37 49 / 80 30 40 20 Vidalia 59 61 45 49 / 70 70 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....BDL AVIATION...20
Hazardous weather outlook, Dec 5, 10:00 AM EST, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1000 AM EST Tue Dec 5 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1000 AM EST Tue Dec 5 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Isolated thunderstorms will be possible into tonight as a cold front moves across the area. The main hazards will be occasional lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Much colder air is expected to impact the forecast area Wednesday through Monday. There is a slight chance of light snow Thursday, Friday and Saturday, generally during the evening and overnight periods, and across far north Georgia. No accumulations are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Dec 5, 11:28 AM EST, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1128 AM EST TUE DEC 5 2017
GAZ001>003-011-051715-
Chattooga GA-Catoosa GA-Walker GA-Dade GA-
1128 AM EST TUE DEC 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHATTOOGA...
CATOOSA...WALKER AND DADE COUNTIES UNTIL 1215 PM EST...
At 1128 AM EST...a line of strong thunderstorms was along a line
extending from Haletown (guild) to Flat Rock to near Dutton...and
moving east at 30 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lafayette, Ringgold, Trenton, Fort Oglethorpe, Rossville,
Chickamauga, Lookout Mountain, Menlo, Center Post, Blue Spring,
Fairview, Linwood, Cloudland, Chattanooga Valley, Cloudland Canyon
State Park, Hooker, Cooper Heights, Rock Spring, Rising Fawn and
Noble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8504 3437 8548 3498 8560
TIME...MOT...LOC 1628Z 278DEG 24KT 3502 8556 3479 8571 3460 8587
WIND...50MPHSpecial weather statement, Dec 5, 12:15 PM EST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1215 PM EST TUE DEC 5 2017
GAZ001>005-011-012-019-051800-
Chattooga GA-Whitfield GA-Catoosa GA-Walker GA-Gordon GA-Dade GA-
Murray GA-Floyd GA-
1215 PM EST TUE DEC 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WHITFIELD...
CATOOSA...WALKER...NORTHWESTERN GORDON...SOUTHERN DADE...NORTHWESTERN
MURRAY AND FLOYD COUNTIES UNTIL 100 PM EST...
At 1214 PM EST...a line of strong thunderstorms was along a line
extending from Indian Springs to near Sulpher Springs to near Pine
Ridge...and moving east at 20 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Dalton, Lafayette, Summerville, Chatsworth, Ringgold, Fort
Oglethorpe, Chickamauga, Trion, Varnell, Eton, Tunnel Hill, Cohutta,
Resaca, Lyerly, Menlo, Center Post, Crandall, Subligna and
Beaverdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3498 8464 3447 8504 3417 8544 3470 8554
3499 8523
TIME...MOT...LOC 1714Z 287DEG 19KT 3497 8518 3466 8551 3443 8583
WIND...50MPHSpecial weather statement, Dec 5, 3:09 PM EST, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
309 PM EST TUE DEC 5 2017
GAZ030>032-052045-
Polk GA-Cobb GA-Paulding GA-
309 PM EST TUE DEC 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR POLK...WESTERN COBB AND PAULDING
COUNTIES UNTIL 345 PM EST...
At 308 PM EST...a strong thunderstorm was over Rockmart, or 11 miles
northwest of Dallas...moving east at 35 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Dallas, Cedartown, Kennesaw, Acworth, Powder Springs,
Austell, Rockmart, Hiram, Aragon, Braswell, Lithia Springs,
Yorkville, Burnt Hickory Ridge, Esom Hill, Lost Mountain Park, Cross
Roads, Due West, New Hope and Fish Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8526 3410 8526 3410 8516 3408 8515
3408 8512 3410 8512 3410 8505 3408 8505
3408 8474 3406 8448 3380 8464 3380 8465
3392 8505 3391 8505 3390 8538 3408 8542
TIME...MOT...LOC 2008Z 275DEG 32KT 3402 8500
WIND...50MPHSpecial weather statement, Dec 5, 3:10 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
310 PM EST TUE DEC 5 2017
GAZ030>032-052045-
Polk GA-Cobb GA-Paulding GA-
310 PM EST TUE DEC 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...WESTERN COBB AND
PAULDING COUNTIES UNTIL 345 PM EST...
At 309 PM EST...a strong thunderstorm was over Rockmart, or 11 miles
northwest of Dallas...moving east at 35 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Dallas, Kennesaw, Acworth, Powder Springs, Austell,
Rockmart, Hiram, Aragon, Braswell, Yorkville, Burnt Hickory Ridge,
Lost Mountain Park, Kennesaw State University, Van Wert, Cross Roads,
Due West and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3410 8507 3410 8505 3408 8505 3408 8472
3407 8457 3381 8463 3394 8511
TIME...MOT...LOC 2009Z 281DEG 30KT 3402 8501
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 11:28 AM EST | Special Weather Statement | FFC | Catoosa, Dade, Walker | 47 min |
| Dec 5, 12:15 PM EST | Special Weather Statement | FFC | Catoosa, Chattooga, Walker, Whitfield | 45 min |
| Dec 5, 3:09 PM EST | Special Weather Statement | FFC | Cobb, Paulding, Polk | 36 min |
| Dec 5, 4:22 PM EST | Special Weather Statement | FFC | Forsyth, Hall | 23 min |
| Dec 5, 5:03 PM EST | Special Weather Statement | FFC | Coweta | 27 min |
| Dec 5, 5:58 PM EST | Special Weather Statement | FFC | Troup | 32 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.